Generalization of Carey’s equality and a theorem on stationary population

Arni S.R. Srinivasa Rao, James R. Carey

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Carey’s Equality pertaining to stationary models is well known. In this paper, we have stated and proved a fundamental theorem related to the formation of this Equality. This theorem will provide an in-depth understanding of the role of each captive subject, and their corresponding follow-up duration in a stationary population. We have demonstrated a numerical example of a captive cohort and the survival pattern of medfly populations. These results can be adopted to understand age-structure and aging process in stationary and non-stationary population models.

Original languageEnglish (US)
Pages (from-to)583-594
Number of pages12
JournalJournal of Mathematical Biology
Volume71
Issue number3
DOIs
StatePublished - Sep 14 2015

Fingerprint

Population Dynamics
Equality
Ceratitis capitata
Theorem
Population
Age Structure
Aging of materials
Population Model
age structure
Numerical Examples
duration
Generalization
Model

Keywords

  • Captive cohort
  • Life expectancy
  • Symmetric patterns

ASJC Scopus subject areas

  • Modeling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Cite this

Generalization of Carey’s equality and a theorem on stationary population. / Srinivasa Rao, Arni S.R.; Carey, James R.

In: Journal of Mathematical Biology, Vol. 71, No. 3, 14.09.2015, p. 583-594.

Research output: Contribution to journalArticle

@article{b0ce23e1cf88449691cadc2f7f6843f5,
title = "Generalization of Carey’s equality and a theorem on stationary population",
abstract = "Carey’s Equality pertaining to stationary models is well known. In this paper, we have stated and proved a fundamental theorem related to the formation of this Equality. This theorem will provide an in-depth understanding of the role of each captive subject, and their corresponding follow-up duration in a stationary population. We have demonstrated a numerical example of a captive cohort and the survival pattern of medfly populations. These results can be adopted to understand age-structure and aging process in stationary and non-stationary population models.",
keywords = "Captive cohort, Life expectancy, Symmetric patterns",
author = "{Srinivasa Rao}, {Arni S.R.} and Carey, {James R.}",
year = "2015",
month = "9",
day = "14",
doi = "10.1007/s00285-014-0831-6",
language = "English (US)",
volume = "71",
pages = "583--594",
journal = "Journal of Mathematical Biology",
issn = "0303-6812",
publisher = "Springer Verlag",
number = "3",

}

TY - JOUR

T1 - Generalization of Carey’s equality and a theorem on stationary population

AU - Srinivasa Rao, Arni S.R.

AU - Carey, James R.

PY - 2015/9/14

Y1 - 2015/9/14

N2 - Carey’s Equality pertaining to stationary models is well known. In this paper, we have stated and proved a fundamental theorem related to the formation of this Equality. This theorem will provide an in-depth understanding of the role of each captive subject, and their corresponding follow-up duration in a stationary population. We have demonstrated a numerical example of a captive cohort and the survival pattern of medfly populations. These results can be adopted to understand age-structure and aging process in stationary and non-stationary population models.

AB - Carey’s Equality pertaining to stationary models is well known. In this paper, we have stated and proved a fundamental theorem related to the formation of this Equality. This theorem will provide an in-depth understanding of the role of each captive subject, and their corresponding follow-up duration in a stationary population. We have demonstrated a numerical example of a captive cohort and the survival pattern of medfly populations. These results can be adopted to understand age-structure and aging process in stationary and non-stationary population models.

KW - Captive cohort

KW - Life expectancy

KW - Symmetric patterns

UR - http://www.scopus.com/inward/record.url?scp=84938920616&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84938920616&partnerID=8YFLogxK

U2 - 10.1007/s00285-014-0831-6

DO - 10.1007/s00285-014-0831-6

M3 - Article

C2 - 25230675

AN - SCOPUS:84938920616

VL - 71

SP - 583

EP - 594

JO - Journal of Mathematical Biology

JF - Journal of Mathematical Biology

SN - 0303-6812

IS - 3

ER -